Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 389, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 22, 2011, 2:30 PM CDT for Hempstead County, Lafayette County, Miller County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 2:30 PM CDT (19:30 UTC)
- Expired
- Sep 22, 2011, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WUUS54 KSHV 221930 SVRSHV ARC057-073-091-222015- /O.NEW.KSHV.SV.W.0389.110922T1930Z-110922T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU SEP 22 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... NORTH CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... NORTHEASTERN MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 315 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF GENOA...OR NEAR TEXARKANA...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMAN...HERVEY...BOYD...PINEY GROVE...PATMOS AND MOUNT PLEASANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3367 9358 3344 9348 3337 9392 3353 9399 TIME...MOT...LOC 1930Z 251DEG 25KT 3348 9392 $$ 23
1 follow-up statement
894 WWUS54 KSHV 222010 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT THU SEP 22 2011 ARC057-073-091-222020- /O.EXP.KSHV.SV.W.0389.000000T0000Z-110922T2015Z/ HEMPSTEAD AR-LAFAYETTE AR-MILLER AR- 310 PM CDT THU SEP 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MILLER...LAFAYETTE AND HEMPSTEAD COUNTIES WILL EXPIRE AT 315 PM CDT... LAT...LON 3367 9358 3344 9348 3337 9392 3353 9399 TIME...MOT...LOC 2010Z 251DEG 25KT 3357 9360 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 11:49 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 22, 11:49 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT THU SEP 22 2011 .DISCUSSION... SHALLOW COLD FRONT HAS MADE STEADY PROGRESS SWD ACROSS N TX/SE OK/CNTRL AR THIS MORNING...BUT THIS BOUNDARY HAS BEGUN TO SLOW ACROSS SE OK/SW AR DUE TO THE HIGHER TERRAIN OF THE OUACHITAS...WITH A SLOW SE DRIFT POSSIBLY CONTINUING THROUGH THE AFTERNOON GIVEN THE STRONGER PRESSURE GRADIENT IN PLACE ACROSS N TX. MORE EXTENSIVE BANDS OF CONVECTION HAVE BEEN DEVELOPING JUST BEHIND THE FRONT ACROSS N TX/SE OK IN THE LAST COUPLE OF HOURS...AHEAD OF THE 850MB FRONT...WHERE LOW LEVEL LAPSE RATES JUST ABOVE THE FRONT ARE A LITTLE STEEPER ABOVE THE MORE STABLE BOUNDARY LAYER. DEEP LAYER FORCING SHOULD INCREASE SOME IN THE AFTERNOON...AS THE TAIL END OF SHORTWAVE TROUGH OVER THE SRN TX PANHANDLE BEGINS TO ROTATE E ACROSS THE RED RIVER VALLEY. HAVE RAISED POPS TO LIKELY THIS AFTERNOON FOR AREAS NW OF I-30...AND ALSO INCREASED POPS A CATEGORY OR TWO ACROSS NE TX/SW AR...PER LATEST RADAR TRENDS AND 12Z NAM/RUC DATA. MAY NOT SEE MUCH ADDITIONAL WARMING ACROSS EXTREME NE TX/SE OK/NW SECTIONS OF SW AR NEAR/JUST BEHIND THE FRONT...ALTHOUGH TEMPS OUT AHEAD OF THE BOUNDARY ACROSS THE REMAINDER OF E TX/N LA SHOULD WARM WELL INTO THE 90S. ONLY MADE MINOR ADJUSTMENTS TO TEMPS NEAR THE FRONT...BUT LEFT THE FORECAST RELATIVELY UNCHANGED...WITH THE EXPECTATION THAT ADDITIONAL AC/CIRRUS WILL OVERSPREAD ATOP THE DEVELOPING CU FIELD AHEAD OF THE TROUGH THAT WILL LIMIT THE MAX TEMP FORECAST. WILL KEEP SLIGHT CHANCE POPS AS IS FOR NOW...ALTHOUGH WILL CONTINUE TO MONITOR NCNTRL LA...AS MODERATE SFC BASED INSTABILITY HAS ALREADY DEVELOPED PER THE LATEST LAPS ANALYSIS AND MODERATE CU FIELD NOTED ON THE VISIBLE SATELLITE LOOP. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... COLD FRONT AS OF 14Z APPEARS TO BE NEAR A TRL...LIT LINE AND CONTINUES TO MAKE SLOW PROGRESS SOUTH AND EAST. VFR CONDITIONS PREVAIL AHEAD OF THIS FEATURE AND SHOULD REMAIN THAT WAY THROUGH THE DAY. CU FIELD SHOULD BEGIN FORMING QUICKLY BEYOND 15Z IN THE WARM SECTOR BUT THESE BASES SHOULD REMAIN ABOVE 3KFT. FRONTAL FORCING IS WEAK BUT WE CANNOT RULE OUT SOME ISOLATED SHOWER OR THUNDERSTORM ACTIVITY DEVELOPING ON THE FRONTAL BOUNDARY ITSELF. BELIEVE THE BEST CHANCES FOR TSTMS WILL BE OVERNIGHT TONIGHT IN THE WAKE OF THE COLD FRONT...CLOSER TO AN ELEVATED FRONTAL BOUNDARY WHICH CURRENTLY EXTENDS ACROSS N TX INTO SOUTHERN AND EASTERN OKLAHOMA. COULD SEE BRIEF MVFR CEILINGS AND REDUCED VSBY TONIGHT...MAINLY ACROSS OUR NORTHERN ZONES BUT OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. LOOKING FOR VARIABLE WINDS TODAY AHEAD OF THE FRONTAL BOUNDARY WITH WINDS GRADUALLY BECOMING NORTH AND NORTHEAST BEHIND THE FRONTAL BOUNDARY LATER TODAY INTO THE EVENING HOURS. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 92 64 80 59 89 / 20 30 10 0 0 MLU 92 62 82 57 86 / 20 20 10 0 0 DEQ 77 53 81 53 85 / 50 20 0 0 0 TXK 85 58 80 61 85 / 40 30 10 0 0 ELD 88 58 79 55 87 / 20 30 10 0 0 TYR 89 61 82 64 88 / 30 30 10 0 0 GGG 90 61 81 62 89 / 30 30 10 0 0 LFK 93 65 85 62 90 / 20 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/13
Hazardous weather outlook, Sep 22, 12:01 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT THU SEP 22 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1201 PM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...NEAR AND JUST BEHIND A COLD FRONT THAT WILL TEMPORARILY STALL ACROSS THESE AREAS THIS AFTERNOON. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FARTHER EAST ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA...AS STRONG HEATING INTERACTS WITH THE AVAILABLE LOW LEVEL MOISTURE AND PLACE...AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE FROM THE WEST. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING WITH THE LOSS OF HEATING AND FRONTAL CONVERGENCE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Sep 22, 2:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT THU SEP 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 SW NEW BOSTON 33.36N 94.54W
09/22/2011 E0.75 INCH BOWIE TX PUBLIC
PENNY SIZED HAIL REPORTED BY THE PUBLIC IN SIMMS RELAYED
BY LOCAL MEDIA.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:28 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 28 min |
| Sep 22, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 28 min |
| Sep 22, 3:44 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 20 min |
| Sep 22, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 48 min |
| Sep 22, 4:17 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 43 min |
| Sep 22, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 60 min |
| Sep 22, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.